Flash Flood, Breathitt
- When
- June 8, 4:38 PM EST to 6:00 PM EST
- Where
- Breathitt County, Taulbee
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.650, -83.333
Lower Taulbee Road impassable due to high water. Flooding also reported on Highway 378.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 8, 2:20 PM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 320 PM EDT WED JUN 8 2005 .DISCUSSION... FOR THE PERIOD TONIGHT THROUGH SATURDAY... A VERY REDUNDANT WEATHER PATTERN AHEAD FOR US...WITH MODELS IN GENERAL AGREEMENT FOR THE SCENARIO OVER THE NEXT FEW DAYS. WE WILL CONTINUE ON THE PERIPHERY OF SUBTROPICAL HIGH PRESSURE CENTERED SURFACE AND ALOFT OFF THE EAST COAST. A MOIST TROPICAL ATMOSPHERE WILL REMAIN IN PLACE. SMALLER SCALE FEATURES WITHIN THE FLOW WILL BE WEAK AND DIFFICULT TO DISCERN AND FORECAST AT ANY APPRECIABLE LENGTH OF TIME. A PATTERN OF DIURNAL INSTABILITY WILL LEAD TO SHOWERS AND STORMS EACH AFTERNOON AND EVENING...BUT LACK OF A SIGNIFICANT FOCUS/TRIGGER PRECLUDES POPS HIGHER THAN CHANCE. DUE TO HIGH PRECIPITABLE WATER AND THE SLOW MOVING NATURE OF CELLS IN THE WEAK WINDS ALOFT...ISOLATED HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. HAVE COMPROMISED ON TEMPS BETWEEN THE COOLER ETA AND GFS MOS VERSUS THE WARMER NGM MOS. TEMPS WILL COMPLETELY DEPEND ON THE DAILY EXTENT OF PRECIP AND CLOUDS. FOR THE PERIOD SATURDAY NIGHT THROUGH WEDNESDAY... MORE OF THE SAME. THE AREA WILL BE ON THE WESTERN PERIMETER OF THE UPPER LEVEL SUBTROPICAL RIDGE. PLENTY OF MOISTURE FROM THE GULF OF MEXICO WILL BE PRESENT. THIS WILL LEAD TO A DAILY POSSIBILITY OF SHOWERS/THUNDERSTORMS WITH A DIURNAL TREND. LATEST MEXMOS NUMBERS ARE STARTING TO REFLECT SLIGHTLY HIGHER POPS FOR SUNDAY AND MONDAY. THIS COUPLED WITH THE CONTINUED TREND IN THE ECMWF AND GFS MODELS OF STRONG AND PERSISTENT NORTHWARD PUSH OF GULF OF MEXICO AIR...DECIDED TO GO AHEAD AND INCREASE POPS INTO THE HIGH CHANCE CATEGORY FOR THOSE TWO DAYS. FORECAST SOUNDINGS AND TIME CROSS SECTIONS SHOWING SOME SUPPORT FOR THIS AS WELL. ONLY OTHER CHANGES MADE TO FORECAST WERE THE TEMPERATURES. MEXMOS SUPPORTING SLIGHT INCREASE IN DAYTIME AND NIGHTTIME TEMPS... ESPECIALLY FOR WEDNESDAY WHEN IT LOOKS LIKE THINGS WILL START TO CLEAR OUT AGAIN ALLOWING FOR INCREASED DAYTIME HEATING. ALSO ADJUSTED DEWPOINTS ACCORDINGLY BASED ON CHANGE IN TEMP FORECAST. REST OF FORECAST LOOKED TO BE ON TRACK AND NO CHANGES WERE MADE. && .PREV DISCUSSION... 957 AM EDT WED JUN 8 2005 HAVE UPDATED THE ZFP TO REMOVE THE 1ST PERIOD MORNING FOG...BUT NO CHANGES TO THE FORECAST ITSELF. WILL EXPECT SCATTERED SHOWERS/STORMS TO START POPPING UP EARLY PM. COVERAGE WILL LIKELY DEPEND ON EXTENT OF MID LEVEL CLOUDS. 1ST PERIOD POPS ARE CURRENTLY HIGHEST OVER THE HIGHEST/MOST RUGGED TERRAIN IN THE SOUTHEAST...BUT IF THE GREATEST DESTABILIZATION OCCURS WHERE SKIES ARE CURRENTLY THE MOST CLEAR IN THE NORTH AND WEST...THEN THE FORECAST MAY NEED ANOTHER UPDATE FOR POP ALIGNMENT. 411 AM EDT WED JUN 8 2005 SHORT TERM (TODAY THROUGH FRIDAY NIGHT) CLOUDS ASSOCIATED WITH A SHORTWAVE HAVE MOVED INTO THE COUNTIES ALONG THE VIRGINIA BORDER...ELSEWHERE SKIES ARE MOSTLY CLEAR. NOT MUCH CHANGE IN THE FORECAST...SINCE THE PREVIOUS FORECAST PACKAGE WAS IN GREAT SHAPE AND THE OVERALL PATTERN REMAINS UNCHANGED. MODELS CONTINUE TO BE IN DECENT AGREEMENT FOR THE SHORT TERM. SLIGHTLY AMPLIFIED PATTERN CONTINUES ALOFT WITH THE UPPER RIDGE OVER THE EASTERN U.S. BERMUDA HIGH CONTINUES TO DOMINATE THE SOUTHEASTERN U.S. PERTURBATIONS COMBINED WITH TROPICAL MOISTURE ON THE WESTERN SIDE OF THE HIGH WILL BRING THE THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR THE SHORT TERM. THE GRIDS HAD THIS WELL IN HAND SO ONLY MADE A FEW TWEAKS TO THE DIURNAL PATTERN. LEFT THE HIGHEST POPS IN THE COUNTIES ALONG THE VIRGINIA BORDER WHERE THE BEST LIFT CONTINUES TO BE. FLASH FLOODING WILL REMAIN A THREAT THROUGH THE NEAR TERM WITH WEAK FLOW ALOFT AND HIGH PWS. ONLY MADE MINOR TWEAKS TO THE TEMPERATURE GRID. PREVIOUS SHIFTS NUMBERS LOOKED GREAT AND AGREE WITH REASONING...AS MOS NUMBERS CONTINUE TO COME IN TOO WARM AT NIGHT AND TOO COOL DURING THE DAY. ONLY MADE A FEW TWEAKS TO THE SKY CONDITION IN THE EXTENDED PORTIONS FOR COORDINATION PURPOSES...OTHERWISE THEY WERE IN GOOD SHAPE. GFS CONTINUES TO ADVERTISE A TROPICAL SYSTEM MOVING NORTHWARD INTO THE AREA THIS WEEKEND. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && HAL/AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 450 AM EDT WED JUN 8 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 450 AM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NEARLY STATIONARY OR SLOW MOVING THUNDERSTORMS MAY CAUSE FLASH FLOODING...ESPECIALLY IN LOCATIONS THAT RECEIVED HEAVY RAIN OVER THE PAST TWO DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KENTUCKY...MAINLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. ISOLATED FLASH FLOODING WILL CONTINUE TO BE A THREAT...DUE TO THE EXPECTED SLOW MOVEMENT OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. JM
The Jackson,KY radar (KJKL), 7 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 flash flood. Local standard time, as filed.
Lower Taulbee Road impassable due to high water. Flooding also reported on Highway 378.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451653.